MAUDE Adverse Event Report: MEDIVATORS INC. RENAFLO II HEMOFILTER; HIGH PERMEABILITY DIALYSIS SYSTEM

MEDIVATORS INC. RENAFLO II HEMOFILTER; HIGH PERMEABILITY DIALYSIS SYSTEM
Lot Number 934301A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 04/22/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4), distributor of medivators hf 1200 hemofilters in (b)(4), reported a patient expired while the hemofilter was in use.During treatment, it was reported a fiber leak occurred during hemofiltration of the patient.The time at which the leak occurred during the procedure was not disclosed.Further along in the procedure, the patient's condition deteriorated, they coded, and they were unable to be resuscitated.No information was provided regarding the cause of death.Medivators attempted to follow up with no success.Patient's prior health condition is unknown.The unit was not returned for additional investigation by medivators quality assurance.Medivators remains in close contact with (b)(4).This is a (b)(6) region-specific event.There have been no recent complaints of hemofilter leaks reported from the u.S.There are no other reports of patient death connected with medivators hemofilter products.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
(b)(4), distributor of medivators hf 1200 hemofilters in (b)(4), reported a patient expired while the hemofilter was in use.During treatment, it was reported a fiber leak occurred during hemofiltration of the patient.The time at which the leak occurred during the procedure was not disclosed.Further along in the procedure, the patient's condition deteriorated, they coded, and they were unable to be resuscitated.No information was provided regarding the cause of death.
 
Event or Problem Description
Based on the initially reported information and additional details provided for this event, it has been confirmed that the patient was septic prior to the hf 1200 hemofiltration procedure.During the procedure, it was reported a fiber leak occurred, indicating that blood was identified as leaking from one or more fibers and was captured within the filter casing.A fiber leak is visually detectable by the operator.The time at which the leak occurred during the procedure was not disclosed.The patient was reported to be near death and the decision was made by the facility and patient's family to send him home where he expired.It was reported that no autopsy was performed.Given the status of the patient being septic prior to the hemofiltration procedure, and the results of the investigation, it is believed that the patient outcome is unlikely to be related to the hf 1200 and/or reported fiber leak.
 
Additional Manufacturer Narrative

Brand Name
RENAFLO II HEMOFILTER
Common Device Name
HIGH PERMEABILITY DIALYSIS SYSTEM
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
MDR Report Key8632573
Report Number2150060-2019-00045
Device Sequence Number1936111
Product Code KDI
UDI-Device Identifier00677964000089
UDI-Public00677964000089
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Lot Number934301A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR